l-Asparaginase therapy for childhood acute lymphoblastic leukemia causes deficiencies of plasma hemostatic proteins, especially antithrombin, plasminogen, and fibrinogen. Severe thromboses and hemorrhages occurred in 18 children receiving vincristine, prednisone, and asparaginase therapy for ALL. Thirteen children had intracranial thrombosis or hemorrhage, four had extremity thrombosis, and one had both an intracranial hemorrhage and an extremity thrombosis. These events occur characteristically in the third and fourth weeks of therapy during or just after a three-week course of l-asparaginase. Symptoms of headache, obtundation, hemiparesis, and seizure were common for the intracranial events; local pain, swelling, and discoloration were common for the extremity thromboses. These complications have been recognized in 1 to 2% of children undergoing induction therapy which includes asparaginase.